Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Bad Headache
    avatar
    An_205248 posted:
    Let me be up front here: I dont know if it's allergies, a migraine, or something else. I thought that maybe I would get some sort of help here as I haven't been able to get any help or relief. I had a sinus issue (I'm pretty sure) on sunday where I woke up and it felt like someone had punched me in the nose. It hurt all day and didn't feel much better when I went to bed, but was better when I woke up. I did have a headache though that was in the front of my head, (like a sinus headache), but didn't get too much better and it's slowly gotten worse since then. Today, when I woke up, I could barely move without getting dizzy and my head throbbing. I did my best at work, but dreaded anytime I had to move, even the slightest. This is day three and I would like some ideas on how to control these headaches. I've had them many times already recently. I dont have money to go to a doctor, although I do have an appt next week for something else though. I just need to get this under control. Someone help me please.
    Reply
     
    avatar
    Lainey_WebMD_Staff responded:
    Hi Anon_155925,

    Welcome to the community, please feel free to join our discussions. I am sorry that you are in pain and hope you find relief soon.

    Do you use any type of allergy medications? Allergies can cause headaches/migraines.

    Talking with your local pharmacist to help you select an allergy medication. Using hot washcloths on your face, hot showers, and steam therapy can help relieve symptoms. WebMD has an Allergy Health Center , and Allergy Community to help you with more suggestions.

    Let me know if you need anything and please keep us updated.

    Lainey
    Pain is temporary. It may last a minute or an hour or a day or a year but eventually it will subside and something else will take its place. If I quit, however, it lasts forever. Lance Armstrong
     
    avatar
    An_205249 replied to Lainey_WebMD_Staff's response:
    Thank you Lainey! I switch between loratadine and another generic, depending on what I can afford at the time. Other than that, nothing. prescriptions are too expensive sometimes. I will definitely try those and see if they help. And I'm going to see if they have something better at the pharmacy. I will let you know what works. Thanks again!
     
    avatar
    An_205250 replied to Lainey_WebMD_Staff's response:
    Well, when I got home, I was given two excederin and one mucus relief pill. (She thinks it's still allergies.) But now I think I'm having a freaking anxiety attack. Do you know if those can do that? Can they give someone an anxiety attack? I dont like taking pills because I've always had a fear of them, but I had to this time.
     
    avatar
    carpetcrawler5 replied to An_205250's response:
    If you can't afford your meds, go on the company's website and you may be able to get them for free or at a reduced price. Its possibly yoru fear of taking meds that cuased your panic attack. Neither one of those meds could probably give you a panic attack.

    Has anyone given you a sinus scan? There's surgery you can get that might help. But the inflammation may take awhile to go away.
     
    avatar
    mymygraine replied to carpetcrawler5's response:
    Based on all the discussions, I think you still need to find out what kind of headache you have, whether it is a sinus headache or a migraine, or something else. A migraine is very easy to diagnose, and some of your medications may have interactions that are causing a panic response, everyone is different in how they respond to various meds, so what is printed on the box is not always valid. Carptecrawler5 is right about going to the mfr. website. Free samples are usually available through them, and most states have plans for those with very low incomes to help with medical costs. That said, a migraine can be identified easily if it is, on one side of the head, is a throbbing or stabbing kind of pain making it hard to stand up, causes tearing on the side that is effected, and produces sensitivity to light and sound. On this website there is a definition for the various kinds of headaches - migraine, sinus, tension, cluster, etc. so you can get an idea of what kind of doc to consult. I would ask what doc gave you the Maxalt and the loratadine in the first place, and what their diagnosis of your headache is? I think you need a referral to the best headache neuro you can find, and work out a payment plan, or go to a headache clinic where the fees are lower but the wait is longer and also put yourself on the cancellation list. Keep a good record of your headaches, the meds you take, the food you eat, and the weather or anything else that might be triggering the headache - like chocolate, lack of sleep, change in routine, cold fronts (rain) coming in, etc. There is a lot of help for every kind of headache these days, but a correct diagnosis is key and often that is the most difficult piece of the puzzle. Good luck.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center